Aa
A
A
Close
Avatar universal
increased blood pressure after stopping Lexapro
Is it possible to experience increased blood pressure after stopping Lexapro? I have been off of Lex for about 4 months and I am now on 4 different blood pressure meds. Would stopping Lexapro be a cause? If so is it possible to go back to taking Lexapro?
Cancel
2 Answers
Page 1 of 1
Avatar universal
I haven't really heard about blood pressure increasing after coming off of SSRIs, but I am not a doctor.  Has your anxiety increased after coming off Lexapro?  That can definitely raise your blood pressure significantly.  Also, is your BP high at home as well and not just at the doctor's office?  Mine is typically 30-40 points higher at the doc's office than it is at home.  Yes you can go back on an SSRI; just do it through your dotor. Do not self medicate.  Keep us posted!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I don't know if this will help anyone but maybe it will. I was put on lexapro after surgery when I developed panic anxiety attacks and depression from the anesthesia. I was on 1 mg Xanax a day and 19 mgs lex a day for about 9 years. Everything seemed to be going okay. Did gain weight and had to be out on blood pressure med at about 8 years in. Then had a major emotional crisis at 9 yrs which resulted in depression worsening. My doc upped the dose to 1-1.5 mgs Xanax and 20 mgs of lex. Depression got worse as sometimes it will have a reverse affect on upping lex. We decided to go to be med, Wellbutrin. However new Well increased blood pressure. It was a 2 week switch 19 mgs lex at night, 125 mgs Well in morning. At two weeks with ankles swelling, headache and problems sleeping, doc and I decided to stop both. But lex was done by then. First week was great than blood pressure went up, headaches, and what people are referring as brain zaps, to me they are like a jitter on the right side of my brain and a headache. Doc has increased blood pressure med, it has been one week pressure goes up and down, now brain zaps are gone but headaches have started asking with very dry eyes, like when you state at a computer screen all day and realize you have not blinked. Eyes are not producing tears. My concern is blood pressure. Still on Xanax 1.5 mg so no anxiety and no depression. I'm glad I found postings on being taken off lexapro. I'm going to dig deeper in this.
Comment
Cancel
Comment
Avatar universal
Hard to imagine going off a med making your eyes go dry, so I bet the eyes were always dry but you didn't notice before.  
Comment
Cancel
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Recent Activity
517872 tn?1506854164
Blank
senseanonymous Happy Thanksgiving ❣️ to all Comment
4 hrs ago
20798885 tn?1511407669
Blank
aimiefarzana joined this community
Welcome them!
21 hrs ago
937868 tn?1379188559
Blank
Top Anxiety Answerers
Avatar universal
Blank
Arlington, VA
370181 tn?1428180348
Blank
Arlington, WA
Avatar universal
Blank
973741 tn?1342346373
Blank
675718 tn?1449992146
Blank
El Paso, TX
Anxiety Community Resources
Top Anxiety Answerers
Avatar universal
Blank
Arlington, VA
370181 tn?1428180348
Blank
Arlington, WA
Avatar universal
Blank
973741 tn?1342346373
Blank
675718 tn?1449992146
Blank
El Paso, TX